Advances in Operator Theory

The polar decomposition for adjointable operators on Hilbert $C^*$-modules and centered operators

Na Liu‎, Wei Luo, and Qingxiang Xu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

‎‎‎Let $T$ be an adjointable operator between two Hilbert $C^*$-modules‎, ‎and let $T^*$ be the adjoint operator of $T$‎. ‎The polar decomposition of $T$ is characterized as $T=U(T^*T)^\frac{1}{2}$ and $\mathcal{R}(U^*)=\overline{\mathcal{R}(T^*)}$‎, ‎where $U$ is a partial isometry‎, ‎$\mathcal{R}(U^*)$ and $\overline{\mathcal{R}(T^*)}$ denote the range of $U^*$ and the norm closure of the range of $T^*$‎, ‎respectively‎. ‎Based on this new characterization of the polar decomposition‎, ‎an application to the study of centered operators is carried out‎.

Article information

Source
Adv. Oper. Theory, Volume 3, Number 4 (2018), 855-867.

Dates
Received: 27 June 2018
Accepted: 12 July 2018
First available in Project Euclid: 27 July 2018

Permanent link to this document
https://projecteuclid.org/euclid.aot/1532656920

Digital Object Identifier
doi:10.15352/aot.1807-1393

Mathematical Reviews number (MathSciNet)
MR3856178

Subjects
Primary: 46L08: $C^*$-modules
Secondary: 47A05: General (adjoints, conjugates, products, inverses, domains, ranges, etc.)

Keywords
Hilbert $C^*$-module‎ ‎polar decomposition ‎centered operator

Citation

Liu‎, Na; Luo, Wei; Xu, Qingxiang. The polar decomposition for adjointable operators on Hilbert $C^*$-modules and centered operators. Adv. Oper. Theory 3 (2018), no. 4, 855--867. doi:10.15352/aot.1807-1393. https://projecteuclid.org/euclid.aot/1532656920


Export citation

References

  • M. Embry-Wardrop and A. Lambert, Measurable transformations and centered composition operators, Proc. Royal Irish Acad. 90A (1990), no. 2, 165–172.
  • M. Frank and K. Sharifi, Generalized inverses and polar decomposition of unbounded regular operators on Hilbert $C^*$-modules, J. Operator Theory 64 (2010), no. 2, 377–386.
  • T. Furuta, On the polar decomposition of an operator, Acta Sci. Math. 46 (1983), no. 1-4, 261–268.
  • R. Gebhardt and K. Schm$\ddot{u}$dgen, Unbounded operators on Hilbert $C^*$-modules, Internat. J. Math. 26 (2015), no. 11, 197–255.
  • F. Gesztesy, M. Malamud, M. Mitrea, and S. Naboko, Generalized polar decompositions for closed operators in Hilbert spaces and some applications, Integral Equations Operator Theory 64 (2009), no. 1, 83–113.
  • P. R. Halmos, A Hilbert Space Problem Book, Van Nostrand, Princeton, N.J., 1967.
  • W. Ichinose and K. Iwashita, On the uniqueness of the polar decomposition of bounded operators in Hilbert spaces, J. Operator Theory 70 (2013), no. 1, 175–180.
  • M. Ito, T. Yamazaki, and M. Yanagida, On the polar decomposition of the Aluthge transformation and related results, J. Operator Theory 51 (2004), no. 2, 303–319.
  • M. Ito, T. Yamazaki, and M. Yanagida, On the polar decomposition of the product of two operators and its applications, Integral Equations Operator Theory 49 (2004), no. 4, 461–472.
  • M. M. Karizaki, M. Hassani, and M. Amyari, Moore-Penrose inverse of product operators in Hilbert $C^*$-modules, Filomat 30 (2016), no. 13, 3397–3402.
  • E. C. Lance, Hilbert $C^*$-Modules-A Toolkit for Operator Algebraists, Cambridge University Press, Cambridge, 1995.
  • B. B. Morrel and P. S. Muhly, Centered operators, Studia Math. 51 (1974), 251–263.
  • V. Paulsen, C. Pearcy, and S. Petrovi$\acute{c}$, On centered and weakly centered operators, J. Funct. Anal. 128 (1995), no. 1, 87–101.
  • G. K. Pedersen, $C^*$-Algebras and Their Automorphism Groups, Academic Press, New York, 1979.
  • J. Stochel and F. H. Szafraniec, The complex moment problem and subnormality: A polar decomposition approach, J. Funct. Anal. 159 (1998), no. 2, 432–491.
  • N. E. Wegge-Olsen, $K$-Theory and $C^*$-Algebras: A Friendly Approach, Oxford Univ. Press, Oxford, England, 1993.
  • Q. Xu and X. Fang, A note on majorization and range inclusion of adjointable operators on Hilbert $C^*$-modules, Linear Algebra Appl. 516 (2017), 118–125.